Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 170, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2016, 2:00 PM EDT for Butler County, Montgomery County, Preble County, Ohio; Franklin County, Union County, Indiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2016, 2:00 PM EDT (18:00 UTC)
- Expired
- Aug 27, 2016, 2:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, IN, Union County, IN, Butler County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 90 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:30 PM EDT | TSTM WND DMG | 2 Nw Camden, OH | NUMEROUS LARGE TREES DOWN AND POWER LINES DOWN ACROSS THE SOUTHERN PART OF PREBLE COUNTY. |
| Aug 27, 2:35 PM EDT | TSTM WND DMG | Wnw Gratis, OH | 1 FT DIAMETER TREE SNAPPED AND STRUCK HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
855
WUUS51 KILN 271800
SVRILN
INC047-161-OHC017-113-135-271830-
/O.NEW.KILN.SV.W.0170.160827T1800Z-160827T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT SAT AUG 27 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...
WEST CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
PREBLE COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO...
* UNTIL 230 PM EDT.
* AT 159 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EATON...LIBERTY...CAMDEN...LEWISBURG...WEST ALEXANDRIA...GRATIS...
WEST COLLEGE CORNER...SALEM...NEW LEBANON...FARMERSVILLE...
COLLEGE CORNER...LAKE LAKENGREN...WEST FLORENCE...NEW HOPE...
MUTTONVILLE...KITCHEL...INTERSTATE 70 AT US ROUTE 127...
WHEATVILLE...DUNLAPSVILLE AND FAIRHAVEN.
THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 9 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3973 8486 3973 8482 3975 8481 3988 8458
3971 8436 3946 8493 3957 8504 3962 8504
TIME...MOT...LOC 1759Z 242DEG 25KT 3955 8499
HAIL...<.75IN
WIND...60MPH
$$
JDR2 follow-up statements
463
WWUS51 KILN 271819
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EDT SAT AUG 27 2016
INC047-271828-
/O.CAN.KILN.SV.W.0170.000000T0000Z-160827T1830Z/
FRANKLIN IN-
219 PM EDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3973 8486 3973 8482 3975 8481 3988 8458
3971 8436 3952 8482 3968 8494
TIME...MOT...LOC 1818Z 240DEG 32KT 3966 8475
$$
INC161-OHC017-113-135-271830-
/O.CON.KILN.SV.W.0170.000000T0000Z-160827T1830Z/
UNION IN-MONTGOMERY OH-PREBLE OH-BUTLER OH-
219 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN UNION COUNTY IN EAST CENTRAL INDIANA...WEST CENTRAL
MONTGOMERY...PREBLE COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN
BUTLER COUNTIES IN SOUTHWESTERN OHIO...
AT 218 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAMDEN...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EATON...CAMDEN...LEWISBURG...WEST ALEXANDRIA...GRATIS...
WEST COLLEGE CORNER...NEW LEBANON...FARMERSVILLE...COLLEGE CORNER...
FAIRHAVEN...SUGAR VALLEY...LAKE LAKENGREN...WEST FLORENCE...
NEW HOPE...MUTTONVILLE...KITCHEL...COTTAGE GROVE...
INTERSTATE 70 AT US ROUTE 127...
OKLAHOMA AND HUESTON WOODS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3973 8486 3973 8482 3975 8481 3988 8458
3971 8436 3952 8482 3968 8494
TIME...MOT...LOC 1818Z 240DEG 32KT 3966 8475
HAIL...0.75IN
WIND...60MPH
$$
KURZ628
WWUS51 KILN 271825
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT SAT AUG 27 2016
INC161-OHC017-271834-
/O.CAN.KILN.SV.W.0170.000000T0000Z-160827T1830Z/
UNION IN-BUTLER OH-
225 PM EDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION COUNTY IN EAST
CENTRAL INDIANA AND NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN OHIO
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3985 8455 3971 8436 3957 8471 3957 8476
3970 8482 3971 8481
TIME...MOT...LOC 1824Z 242DEG 25KT 3968 8469
$$
OHC113-135-271830-
/O.CON.KILN.SV.W.0170.000000T0000Z-160827T1830Z/
MONTGOMERY OH-PREBLE OH-
225 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WEST CENTRAL MONTGOMERY AND CENTRAL PREBLE COUNTIES...
AT 224 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAMDEN...MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EATON...CAMDEN...LEWISBURG...WEST ALEXANDRIA...GRATIS...
NEW LEBANON...FARMERSVILLE...FAIRHAVEN...SUGAR VALLEY...
LAKE LAKENGREN...MUTTONVILLE...OKLAHOMA...HUESTON WOODS STATE PARK...
MORNING SUN AND WHEATVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3985 8455 3971 8436 3957 8471 3957 8476
3970 8482 3971 8481
TIME...MOT...LOC 1824Z 242DEG 25KT 3968 8469
HAIL...0.75IN
WIND...70MPH
$$
KURZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 200 PM EDT SAT AUG 27 2016 .SYNOPSIS... Very warm and humid conditions will continue through the weekend. In the very warm and humid airmass, a few afternoon thunderstorms will be possible today mainly across the west. By Sunday into Monday, several weak upper level disturbances will provide a little better chance for a few showers and thunderstorms in the area. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A couple weak mid level shortwaves will round the periphery of an upper level high centered over the Mid-Atlantic, lifting northeast across Indiana and northwest Ohio today. These along with an axis of surface convergence across the western FA will serve as the focus for shower and thunderstorm development mainly this afternoon. A pretty tight PWAT gradient is in place along the IN/OH border this morning, but models are showing a surge in moisture across our northwest this afternoon with PWATs there climbing above 2 inches. With plenty of insolation this morning, moderate instability is expected to develop across our west by this afternoon. Given 20-30 knots of 0-6km shear, cannot rule out an isolated stronger storm but it appears overall severe potential will be limited by lack of significant forcing. Have bumped PoPs up to chance across our west and also increased cloud cover there, which translated into slightly cooler afternoon highs northwest of I-71. Other concern this afternoon will be the heat and humidity. Highs will range from upper 80s in the northwest to mid 90s in the southeast. Combined with dewpoints in the lower 70s, heat indicies will likely flirt with advisory criteria in the south for a few hours this afternoon. A few locations may briefly exceed 100, but felt it will be limited enough to forego an advisory. Continued mention of the heat threat in an SPS and the HWO. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... Nearly stationary elongated mid level ridge remains centered to our se with a shortwave moving thru the Great Lakes, tonight/Sunday. Moderate instby develops during the afternoon with a weak boundary dropping south into the Ohio Valley. Have low chance pops across the entire region with the best likelihood for convection across the north. Very warm readings expected again on Sunday with highs from the upper 80s nw to the lower/middle 90s se. Mid and upper 90s heat indices expected again Sunday afternoon. Surface high pressure to build acrs the Great Lakes Monday where mid level westerlies will exist. Meanwhile, e-w elongated mid level ridge will stretch from the Central Plains thru the Tn Valley and Del Mar Va. Weak boundary across the south may lead to isold convective development across the south Monday afternoon. Have limited pops to slight chance. Highs in the upper 80s to lower 90s will result in heat indices in the mid/upr 90s across the southern half of ILN/s FA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The proximity of a weak and somewhat nebulous surface boundary over the region through early Wednesday will continue to necessitate the potential for diurnally driven thunderstorm activity peaking in the late day in a continued humid airmass. Upper level high over the southeastern U.S. will flatten out and retrograde into the Arklatex region as northwest flow sets up over the northeastern U.S. with ridging in the Great Plains. The northwest flow will help push a surface front through the Ohio Valley on Wednesday, ushering in another welcome dry and cooler period to start out September. Highs in the upper 80s to around 90 will be found Monday and Tuesday, drop into the 80s Wednesday and be a more pleasant low to mid 80s for the end of the week. Min temps in the upper 60s to lower 70s Monday and Tuesday will drop into the lower 60s by weeks end. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A line of convection will continue to progress northeastward over the next few hours and is expected to affect mainly the western terminals. MVFR to IFR vsbys and ceilings will be possible with the stronger storms along with a wind shift to the W/NW. There is lower confidence on whether the storms will hold together to reach the Columbus terminals later this afternoon, as models remain split on this possibility. Regardless, expect the convection to diminish by early evening as instability wanes. With plenty of low level moisture in place, light winds, and skies becoming partly cloudy to mostly clear, br will be possible overnight, especially at KCVG/KLUK/KILN. Weak high pressure over the region will cause winds to become more northerly overnight into Sunday. A weak boundary dropping down from the north will allow for another chance of showers and storms Sunday afternoon, but being so late in the period have not included this in the TAFs. OUTLOOK...Thunderstorms possible through Wednesday...mainly in the afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...Kurz SHORT TERM...AR LONG TERM...Franks AVIATION...Kurz
Hazardous weather outlook, Aug 27, 5:54 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT SAT AUG 27 2016 INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-281000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 554 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES NEAR 100 ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED ON SUNDAY AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-281000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- 554 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 27, 9:08 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
908 AM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 4 NE OSGOOD 39.17N 85.24W
08/27/2016 M1.80 INCH RIPLEY IN COCORAHS
INRP4 24-HR TOTAL
&&
JGIBSONSpecial weather statement, Aug 27, 10:04 AM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1004 AM EDT SAT AUG 27 2016 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088- 272300- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN- BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKVILLE...BATESVILLE...MILAN... VERSAILLES...LAWRENCEBURG...AURORA...RISING SUN...VEVAY... CARROLLTON...WARSAW...FLORENCE...BURLINGTON...OAKBROOK... COVINGTON...ERLANGER...INDEPENDENCE...NEWPORT...ALEXANDRIA... OWENTON...WILLIAMSTOWN...CRITTENDEN...DRY RIDGE...FALMOUTH... BUTLER...AUGUSTA...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE... VANCEBURG...TOLLESBORO...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...PICKERINGTON...HAMILTON...MIDDLETOWN...FAIRFIELD... OXFORD...MASON...LEBANON...SPRINGBORO...WILMINGTON... BLANCHESTER...CHILLICOTHE...LOGAN...CINCINNATI...MILFORD... GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD...WEST UNION... PEEBLES...WAVERLY...PIKETON...PORTSMOUTH...WHEELERSBURG 1004 AM EDT SAT AUG 27 2016 ...HOT AND HUMID CONDITIONS EXPECTED THIS AFTERNOON... HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES NEAR 100 DEGREES THIS AFTERNOON INTO EARLY EVENING...ESPECIALLY IN URBAN AREAS. IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES THIS AFTERNOON. IF YOU WILL BE OUTSIDE...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-272300- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... WEST COLLEGE CORNER...KENTON...ADA...CELINA...COLDWATER... WAPAKONETA...ST. MARYS...GREENVILLE...SIDNEY...BELLEFONTAINE... MARYSVILLE...DELAWARE...TROY...PIQUA...TIPP CITY...URBANA... SPRINGFIELD...LONDON...WEST JEFFERSON...PLAIN CITY...COLUMBUS... NEWARK...EATON...CAMDEN...DAYTON...KETTERING...BEAVERCREEK... FAIRBORN...XENIA 1004 AM EDT SAT AUG 27 2016 ...VERY WARM AND HUMID CONDITIONS EXPECTED THIS AFTERNOON... HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON INTO EARLY EVENING...ESPECIALLY IN URBAN AREAS. IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES THIS AFTERNOON. IF YOU WILL BE OUTSIDE...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER.
Special weather statement, Aug 27, 12:43 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1243 PM EDT SAT AUG 27 2016 INZ073-271715- RIPLEY IN- 1243 PM EDT SAT AUG 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN RIPLEY COUNTY UNTIL 115 PM EDT... AT 1243 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF OSGOOD...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... OSGOOD...HOLTON...NAPOLEON...MILLHOUSEN...NEW MARION... REXVILLE AND OTTER VILLAGE. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3920 8544 3929 8525 3891 8533 3891 8544 TIME...MOT...LOC 1643Z 213DEG 30KT 3913 8548 KURZ
Local storm report, Aug 27, 1:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN E NAPOLEON 39.21N 85.33W
08/27/2016 M1.80 INCH RIPLEY IN PUBLIC
&&
JGIBSONLocal storm report, Aug 27, 1:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN S BATESVILLE 39.30N 85.22W
08/27/2016 M1.00 INCH RIPLEY IN BROADCAST MEDIA
1.00 FELL BETWEEN 115 PM AND 145 PM
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:04 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Warren | 116 min |
| Aug 26, 8:13 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 32 min |
| Aug 26, 8:38 PM EDT | Flash Flood Warning | ILN | Butler, Montgomery, Warren | 3 hr |
| Aug 26, 9:15 PM EDT | Special Weather Statement | ILN | Montgomery | 30 min |
| Aug 26, 9:20 PM EDT | Special Weather Statement | ILN | Preble | 25 min |
| Aug 26, 9:46 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| Aug 27, 1:55 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 35 min |
| Aug 27, 2:09 PM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Aug 27, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 45 min |
| Aug 27, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 47 min |
| Aug 27, 2:36 PM EDT | Heat Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 2 more | 3 hr |
| Aug 27, 2:41 PM EDT | Special Weather Statement | ILN | Darke | 34 min |
| Aug 27, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Darke, Greene, Miami, Montgomery and 2 more | 30 min |
| Aug 27, 2:53 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Aug 27, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 47 min |
| Aug 27, 3:21 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Greene | 24 min |
| Aug 27, 3:49 PM EDT | Special Weather Statement | ILN | Champaign, Logan | 26 min |
| Aug 27, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Franklin, Logan, Madison, Union | 39 min |
| Aug 27, 4:17 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| Aug 27, 4:29 PM EDT | Special Weather Statement | ILN | Delaware, Union | 31 min |
| Aug 27, 5:13 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Aug 27, 5:43 PM EDT | Special Weather Statement | ILN | Licking | 17 min |
| Aug 27, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 19 min |
| Aug 27, 6:38 PM EDT | Areal Flood Advisory | ILN | Scioto | 112 min |
| Aug 27, 6:52 PM EDT | Flash Flood Warning | ILN | Scioto | 113 min |
| Aug 26, 8:17 PM EDT | Flash Flood Warning | ILN | Ripley | 3 hr |
| Aug 26, 8:24 PM EDT | Special Weather Statement | ILN | Fayette | 36 min |
| Aug 26, 8:40 PM EDT | Areal Flood Advisory | ILN | Fayette, Wayne | 2 hr |
| Aug 26, 9:24 PM EDT | Areal Flood Advisory | ILN | Franklin, Union, Wayne | 2 hr |
| Aug 27, 12:43 PM EDT | Special Weather Statement | ILN | Ripley | 32 min |
| Aug 27, 1:17 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 43 min |
| Aug 27, 2:41 PM EDT | Areal Flood Advisory | ILN | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.